Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 34, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 1, 1997, 10:53 PM EDT for Jenkins County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1997, 10:53 PM EDT (02:53 UTC)
- Expired
- Jun 1, 1997, 11:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 020255 RRA SVRCHS GAC165-020330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1053 PM EDT SUN JUN 1 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...JENKINS COUNTY AT 1050 PM RADAR INDICATED A SEVERE THUNDERSTORM JUST TO THE SOUTHWEST OF PERKINS IN NORTHERN JENKINS COUNTY. THE STORM IS EXPECTED TO MOVE THROUGH BY 1120 PM AND INTO THE EXTREME NORTHEASTERN PORTION OF THE COUN . IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... ARND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:10 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 1, 9:10 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 910 PM EDT SUN JUN 01 1997 GOT CAUGHT BY A FEW STORMS IN SRN PORTION OF CWA AND CURR POPPING FURTHER N IN THE SC PORTION OF CWA. FEW STRONG STORMS EMBEDDED IN THE AREA AS THEY MOVE TO THE NE. LIKE TO KEEP POP IN 30-40 PCNT RANGE AT LEAST INTO THE ERLY MORNING AND ESP ALONG THE CST. MAY WANT TO BUMP CURR FCST TEMPS FOR OVERNITE UP ONE CAT. (JUST SAW WRKZFP...LUKS FINE FOR SC.) MJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:39 AM EDT | Flash Flood Warning | CHS | Bulloch, Candler | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.